Iowa, 2014

Flash Flooding and Flood in Iowa, July 5, 2014

July 5, 2014 · NWS OAX · 5 events in 3 counties and zones

Thunderstorms developed shortly after midnight over eastern Nebraska and moved east into western Iowa. Marginal instability and shear limited the overall severe weather threat from these thunderstorms, but deep moisture, repeated thunderstorms, and a slow movement to the complex, heavy rain was widespread across far northeast Nebraska and western Iowa.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Thunderstorms developed shortly after midnight over eastern Nebraska and moved east into western Iowa. Marginal instability and shear limited the overall severe weather threat from these thunderstorms, but deep moisture, repeated thunderstorms, and a slow movement to the complex, heavy rain was widespread across far northeast Nebraska and western Iowa. General rainfall amounts ranged from 1 to 2 inches, but isolated locations received between 4 and 5 inches of rainfall. This lead to some localized flash flooding as well as river flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 4, 10:00 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Jul 4, 10:00 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1100 PM CDT FRI JUL 4 2014

.SHORT TERM...(TONIGHT THROUGH MONDAY)
ISSUED AT 241 PM CDT FRI JUL 4 2014

THE FORECAST AREA WILL TRANSITION BACK TOWARD MORE ACTIVE WEATHER
DURING THE SHORT TERM OF THE FORECAST. 19Z SURFACE ANALYSIS
INDICATED THAT THE SURFACE RIDGE AXIS HAD DEVELOPED EAST...AND
EXTNDD FM WI TO CNTRL IL WITH RETURN FLOW WELL UNDERWAY OVER THE
CNTRL PLAINS WITH SURFACE PRESSURES FALLING ALONG THE FRONT
RANGE. WATER VAPOR IMAGERY INDCD SHORTWAVE ENERGY EXTNDG FM WRN ND
INTO ERN WY. AS THIS LARGE-SCALE SUPPORT OVERSPREADS THE
INSTABILITY AXIS FM THE DAKOTAS INTO NEB THUNDERSTORMS ARE
EXPECTED TO DEVELOP. MUCH OF THIS ACTIVITY IS EXPECTED TO STAY TO
OUR WEST AND NORTH THROUGH THE EVENING WITH SOME THREAT AFTER
04-05Z IN OUR FAR NW CWA. THE THREAT FOR THUNDERSTORMS WILL
FURTHER INCREASE AFTER MIDNIGHT AS A SEASONABLY STRONG LOW-LEVEL
JET DVLPS FM WRN KS INTO CNTRL NEB PLACING ERN NEB/WRN IA IN AN
AREA OF MASS CONVERGENCE AND STRONG THETA-E ADVECTION. THIS WILL
EITHER ALLOW FOR THE AFTN THUNDERSTORMS TO CONT INTO THE AREA
OVERNIGHT AND/OR NEW DEVELOPMENT OF ACTIVITY OVER THE CNTRL/ERN
CWA. THUS WE HAVE INCREASED POPS INTO THE LIKELY RANGE AFTER ABOUT
09Z OVER PARTS OF THE AREA. THESE THUNDERSTORMS ARE LIKELY TO CONT
WELL INTO THE MORNING ON SAT DRIVEN BY THE VEERING LOW-LEVEL JET
AND CONTD LARGE-SCALE SUPPORT FM THE PREVIOUSLY MENTIONED
SHORTWAVE TROUGH. BY AFTERNOON THE LOW-LEVEL JET SHOULD WEAKEN AND
START TO BACK...AND THE SHORTWAVE ENERGY WILL SPREAD E OF THE FA
AND THUS WE EXPECT THE THREAT OF RA TO END BY EARLY AFTN. THE
ATMOSPHERE IS EXPECTED TO RECOVER THOUGH BY LATE AFTN OVER PARTS
OF ERN NEB WITH MLCAPE OF 3000-4000 J/KG LIKELY GIVEN THE STEEP
LAPSE RATES AND MOIST BOUNDARY LAYER. SOME HIGH-RES GUIDANCE
INDICATES THAT REDEVELOPMENT IS POSSIBLE IN THE AFTN BUT WE FEEL
GIVEN THE LACK OF LARGE-SCALE SUPPORT WITH 20-30 M H5 HEIGHT
RISES WE WILL REMAIN CAPPED SAT AFTN/NIGHT.

HEIGHT FALLS WILL SPREAD INTO THE NRN PLAINS AND THEN INTO THE
GREAT LAKES SUNDAY AND SUNDAY NIGHT. THIS WILL ALLOW FOR A COLD
FRONT TO MOV SWD THROUGH THE FA DURING THIS TIME PERIOD. AHEAD OF
THE FRONT SOUTHWEST FLOW WILL ALLOW FOR TEMPERATURES TO SOAR INTO
THE MID AND UPPER 90S FOR A GOOD PART OF THE FA. THIS COUPLED WITH
DEW POINTS IN THE UPPER 60S AND LOWER 70S WILL ALLOW FOR HEAT
INDEX VALUES TO REACH NEAR 100 DURING THE AFTN. MUCH OF THE LARGE-
SCALE SUPPORT WILL MISS THE AREA TO THE NORTH AND EAST AND WE WILL
NEED TO RELY ON MESOSCALE FORCING ASSOCIATED WITH THE FRONT TO
INITIATE CONVECTION. GIVEN THE INCREASING MID-LEVEL TEMPERATURES
AND GENERALLY WEAK CONVERGENCE ALONG THE BOUNDARY WE MAY REMAIN
PRECIP FREE WITH THIS FRONT ON SUN/SUN NIGHT. ONE AREA THAT MAY
SEE SOME INITIATION IS OVER CNTRL NEB WHERE THE DEEP BOUNDARY
LAYER MIXING MAY ALLOW FOR PARCELS TO REACH THE LFC FOR A SHORT
TERM LATE AFTN AND SUN EVENING. SOME OF THIS ACTIVITY MAY MOV INTO
ERN NEB DURING THE EVNG AND WE WILL MAINTAIN A SCHC POP ALONG THE
BOUNDARY DURING THIS TIME.

THE FRONT IS LIKELY TO SETTLE ALONG THE KS/NEB BORDER ON SUN
NIGHT. MID AND UPPER LEVEL FLOW IS EXPECTED TO SIGNIFICANTLY
INCREASE ON SUN NIGHT AND MONDAY...AND THIS MAY ALLOW FOR THE
FRONT TO TRY AND LIFT BACK NORTH DURING THE DAY AHEAD OF MORE
HEIGHT FALLS MOVING INTO THE DAKOTAS. THE COMBINATION OF THE
RETREATING FRONT AND LARGE-SCALE SUPPORT MAY LEAD TO THUNDERSTORM
DEVELOPMENT ALONG THE WESTERN EDGE OF THE MOIST AXIS /I.E. NRN NEB
OR SRN/WRN SD/. IF THIS OCCURS WE COULD SEE AN MCS MOVG SEWD
ALONG THE INSTABILITY GRADIENT ALONG AND NORTH OF THE CAP OVER
SOUTHERN NEB BY MONDAY AFTERNOON. GIVEN THE STRONG MID-LEVEL FLOW
AND SEASONABLY STRONG INSTABILITY SOME SVR WX WOULD BE POSSIBLE.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 241 PM CDT FRI JUL 4 2014

THE THREAT OF THUNDERSTORMS IS EXPECTED TO EXTND INTO MON NIGHT
ACROSS A GOOD PART OF THE FA AS THE COLD FRONT ASSOCIATED WITH THE
HEIGHT FALLS OVER THE DAKOTAS MOVES THROUGH THE CWA. ONCE THIS
FRONT AND ASSOCIATED PRECIP CLEAR THE AREA BY TUE MORNING THE
REST OF THE EXTENDED SHOULD BE FAIRLY QUIET THOUGH. BY THE END OF
THE PERIOD MOST GLOBAL MODELS AGREE THAT THE BUILDING UPPER LEVEL
RIDGE OVER THE WESTERN US WILL START TO BUILD EAST INTO THE PLAINS
ALLOW FOR TEMPERATURES TO WARM AND CAPPING OFF THUNDERSTORM
CHANCES. THUS WE WILL HAVE A DRY EXTENDED AND TEMPERATURES
REACHING BACK INTO THE 90S BY THE END OF THE PERIOD.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1053 PM CDT FRI JUL 4 2014

A FEW SHOWERS AND THUNDERSTORMS POPPED UP TO OUR EAST AND THERE
ARE A FEW SHOWERS NEAR THE SD/NE BORDER. EXPECT SHOWER AND
THUNDERSTORM ACTIVITY TO INCREASE OVERNIGHT WITH THE COMBINATION
OF DEEP MOISTURE SHIFTING INTO THE AREA...A WEAK SHORTWAVE...AND A
STRENGTHENING LOW LEVEL JET. DID MENTION SHRA/TSRA OVERNIGHT AND
EARLY SATURDAY...BUT TRIED TO LIMIT THE TEMPO GROUP FOR THE TSRA
TO JUST A COUPLE OF HOURS DUE TO UNCERTAINTY OF EXACT TIMING.
MENTIONED LLWS AT ALL THREE SITES AS THE LOW LEVEL WINDS INCREASE
TO 40KTS. MAY BE SOME MVFR CIGS IN AREAS OF PRECIP AND ALSO
SATURDAY MORNING...BUT THIS SHOULD NOT LAST LONG. CONDITIONS
SHOULD IMPROVE AS WARM MID LEVEL TEMPERATURES MOVE IN FOR THE
AFTERNOON.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...BOUSTEAD
LONG TERM...BOUSTEAD
AVIATION...ZAPOTOCNY
Hazardous weather outlook, Jul 4, 4:00 PM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT FRI JUL 4 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051200-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
500 PM CDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT
AND COULD LINGER INTO MONDAY MORNING. IN GENERAL...SEVERE STORMS
ARE NOT EXPECTED...ALTHOUGH A FEW STORMS COULD CONTAIN SMALL HAIL.

A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST SOUTH OF INTERSTATE
80 MONDAY AFTERNOON. SOME OF THESE STORMS COULD BE STRONG AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

HOT AND HUMID CONDITIONS DEVELOP SUNDAY WITH DAYTIME HIGHS
CLIMBING INTO THE LOWER TO MID 90S. AFTERNOON HEAT INDEX VALUES
COULD REACH 98 TO 102.

ISOLATED STRONG THUNDERSTORMS COULD DEVELOP IN NORTHEAST NEBRASKA
SUNDAY AFTERNOON...THEN SPREAD ACROSS THE REMAINDER OF THE
FORECAST AREA SUNDAY NIGHT.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
NIGHT...AND SOME OF THESE COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SATURDAY.

DEWALD

In the hours before

Special weather statement, Jul 5, 12:50 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
150 AM CDT SAT JUL 5 2014

NEZ033-034-044-050745-
DODGE NE-BURT NE-CUMING NE-
150 AM CDT SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURT...SOUTHEASTERN
CUMING AND NORTHWESTERN DODGE COUNTIES UNTIL 245 AM CDT...

AT 150 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WEST POINT...OR 39 MILES SOUTHEAST OF NORFOLK...MOVING EAST AT 20
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST POINT...LYONS...CRAIG AND OAKLAND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 9678 4188 9682 4199 9633 4193 9617
      4178 9624
TIME...MOT...LOC 0650Z 260DEG 19KT 4181 9671

PEARSON
Local storm report, Jul 5, 1:29 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
229 AM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 AM     HAIL             1 SW PENDER             42.10N 96.72W
07/05/2014  E0.75 INCH       THURSTON           NE   EMERGENCY MNGR

            WINDS GUSTING TO 35 MPH AS WELL.

&&

PEARSON
Special weather statement, Jul 5, 1:36 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
236 AM CDT SAT JUL 5 2014

IAZ043-NEZ015-033-050815-
MONONA IA-THURSTON NE-CUMING NE-
236 AM CDT SAT JUL 5 2014

...SPECIAL WEATHER STATEMENT...

AT 235 AM CDT...EMERGENCY MANAGEMENT REPORTED A STRONG THUNDERSTORM
NEAR WALTHILL...OR 25 MILES SOUTHWEST OF SIOUX CITY...MOVING EAST AT
25 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALTHILL...WINNEBAGO...WHITING...MACY AND THURSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4227 9648 4227 9635 4226 9633 4223 9632
      4222 9633 4221 9608 4209 9608 4205 9668
      4223 9674 4228 9651
TIME...MOT...LOC 0735Z 257DEG 22KT 4216 9660

PEARSON
Special weather statement, Jul 5, 1:44 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
244 AM CDT SAT JUL 5 2014

IAZ043-NEZ015-033-034-050830-
MONONA IA-BURT NE-THURSTON NE-CUMING NE-
244 AM CDT SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONONA...NORTHERN
BURT...NORTHEASTERN CUMING AND SOUTHEASTERN THURSTON COUNTIES UNTIL
330 AM CDT...

AT 244 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LYONS...OR 36 MILES SOUTH OF SIOUX CITY...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ONAWA...LYONS...BANCROFT...DECATUR...BLENCOE...ROSALIE AND LEWIS AND
CLARK STATE PARK.

LAT...LON 4190 9662 4206 9668 4210 9608 4193 9605
TIME...MOT...LOC 0744Z 257DEG 21KT 4198 9650

PEARSON
Special weather statement, Jul 5, 2:05 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
305 AM CDT SAT JUL 5 2014

IAZ043-050830-
MONONA IA-
305 AM CDT SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONONA COUNTY UNTIL
330 AM CDT...

AT 305 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UTE...OR 16 MILES WEST OF DENISON...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UTE AND MAPLETON.

LAT...LON 4203 9573 4221 9582 4221 9567 4203 9567
TIME...MOT...LOC 0805Z 245DEG 8KT 4208 9566

PEARSON
Special weather statement, Jul 5, 2:11 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
311 AM CDT SAT JUL 5 2014

IAZ043-055-069-NEZ034-045-050900-
HARRISON IA-POTTAWATTAMIE IA-MONONA IA-BURT NE-WASHINGTON NE-
311 AM CDT SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARRISON...NORTHWESTERN
POTTAWATTAMIE...SOUTHEASTERN MONONA...SOUTHEASTERN BURT AND CENTRAL
WASHINGTON COUNTIES UNTIL 400 AM CDT...

AT 311 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TEKAMAH...OR 33 MILES NORTH OF OMAHA...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLAIR...MISSOURI VALLEY...TEKAMAH...LOGAN...FORT CALHOUN...
MONDAMIN...KENNARD...MODALE...PISGAH...MOORHEAD...CRAIG...WOODBINE...
DUNLAP...HERMAN...BLENCOE...MAGNOLIA...LITTLE SIOUX...PELICAN POINT
STATE RECREATION AREA...SUMMIT LAKE STATE RECREATION AREA AND DESOTO
BEND NATIONAL WILDLIFE REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4140 9621 4191 9644 4196 9567 4187 9567
      4186 9560 4152 9557
TIME...MOT...LOC 0811Z 257DEG 24KT 4172 9623

PEARSON

The radar

The Omaha radar (KOAX), 63 km away, was scanning. The volume nearest the first event began at 08:52 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 hail, 1 thunderstorm wind, 1 flood. Local standard time, as filed.

Hail, Harrison

When
July 5, 2:55 AM CST
Where
Harrison County, 2.07 mi N of River Sioux
Measured
1 in hail
Reported by
COOP Observer
Coordinates
41.830, -96.050

Thunderstorm Wind, Fremont

When
July 5, 2:55 AM CST
Where
Fremont County, 67.12 mi NNW of Bartlett
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
41.830, -96.050

In addition to the hail, the observer estimated winds to 60 mph.

Flash Flood, Montgomery

When
July 5, 5:00 AM CST to 7:00 AM CST
Where
Montgomery County, 0.47 mi E of Elliott to 0.55 mi E of Elliott
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.150, -95.161

Heavy rainfall of nearly 5 inches was reported in the Elliot area. The heavy rainfall led to the collapse of an abandon building in the downtown district of Elliot.

Flash Flood, Montgomery

When
July 5, 5:30 AM CST to 7:30 AM CST
Where
Montgomery County, 0.38 mi WNW of Red Oak to 0.82 mi N of Red Oak
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.022, -95.237

Heavy rainfall to near 5 inches resulted in localized flash flooding in Red Oak. The flooding resulted in the closing of U.S. Highway 34 for a short time during the morning.

Flood, Fremont

When
July 5, 6:30 PM CST
Where
Fremont County, 0.65 mi NW of Riverton to 0.73 mi NW of Riverton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.687, -95.578

Local law enforcement reported that the intersection of 250th and J64 was closed due to high water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2014Every state in 2014This day in weather historyWarnings in Iowa, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518463, 518465, 518478, 518477, 518462.